Delayed onset Botox side effects

At beginning of Jan a friend of mine got Botox. She is older, has deep facial lines, really strong muscles between her brows &at bridge of her nose & severe crows feet. She is saying she received the following units: Between brows: 30 units. Forehead: 8. Crows feet: 12 each side Approximately 5 weeks after getting her Botox she is complaining of the following issues: severe headache, ringing ears, pain when eating, pressure between brows, throbbing temples. Could this be related to her Botox??

Doctor Answers 10

New symptoms 5 weeks after Botox

The collection of symptoms is consistent with TMJ. These aren't related to Botox. See the injecting doc or a specialist in TMJ.


Panama City Facial Plastic Surgeon
4.6 out of 5 stars 27 reviews

Botox - strange problems 5 weeks after injection

Thank you for asking about your friend's Botox.

  • It sounds as though your friend has symptoms of TMJ
  • Botox does affect muscle balance - it is not likely but possible there is a connection.
  • First she should return to the doctor who treated her, to be examined.
  • If the problem cannot be identified, she should consult a plastic or ENT surgeon or a dentist familiar with Botox and TMJ problems.

Always see a Board Certified Plastic Surgeon.
Hope you find this information helpful. Best wishes

Side effects after Botox

The nature of your friend's symptoms as well as developing 5 weeks after treatment make it extremely unlikely to be the Botox. She needs a thorough medical evaluation especially if these are symptoms she has not experienced before.

Curtis Perry, MD
Downey Facial Plastic Surgeon
4.8 out of 5 stars 17 reviews

Botox side effects

With a material injected like Botox, it would be surprising to see reactions like your friend described 5 wks after the injection. As we get older, ringing in the ears is not uncommon and if annoying enough, can cause her to clench her teeth resulting in discomfort when chewing and throbbing in the temples from muscle fatigue and spasms. She needs to be evaluated by an ENT or neurology specialist.

Robert J. Smyth, MD
Cincinnati Facial Plastic Surgeon
3.7 out of 5 stars 10 reviews

Delayed onset Botox side effects = unlike #botox #botoxsideeffects #wrinkles #Drmesa

Botox applications could be associated with side effects usually associated with the injection process (swelling, bruising, etc) and effect of the botox itself ( paralysis of other muscles not intended to be paralyzed, etc). These side effects usually happens immediately or shortly after (few days) after the treatments.

In my practice I have not seen any Botox side effects that start significantly delayed ( 4 to 5 weeks after injection). In my practice  I have seen that actually Botox prevents and treats migraines,but do not causes them. 

Patients with any concern about 'delayed' Botox side effects should make a consultation with the Botox injector that performed the procedure to address those concerns. 

John Mesa, MD
New York Plastic Surgeon
4.9 out of 5 stars 111 reviews

Not the Botox

The dosages of Botox your friend received are appropriate.  Some people will get a mild headache after a Botox treatment.

However, ringing in the ears, pain when eating, throbbing temples, and pressure between the brows, all sound like she may have a different problem going on.  I would recommend she see a Board Certified Ears Nose and Throat doctor.

Marla M. Klein, MD
Lake Oswego Dermatologic Surgeon
5.0 out of 5 stars 8 reviews

Delayed Side Effect

Hello, 

Thank you for question. 

These aren't common side effect after a Botox treatment. I'd recommend that your friend be referred to a specialist. 

All the best. 

Botox and systemic symptoms

botox cannot cause the symptoms you are describining and she should be seen by an ENT physician to determine what is best.  Dr. emer.

Jason Emer, MD
Los Angeles Dermatologic Surgeon
4.9 out of 5 stars 168 reviews

What is causing side effects after Botox?


The constellation of new symptoms is not consistent to the post botox state. It would be prudent to see the treating physician for formal evaluation and guidance.

Best
dr Karamanoukian

Botox and Side Effects

I would return to your physician and perhaps consult an ENT.  It sounds as if you may be suffering from TMJ. Please let us know what happens.  Best, Dr. Green

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.